advertisement

WGC-2027

Abstract #128159 Published in IGR 25-3

Bilateral Multiple Chalazia After Adalimumab Therapy for Uveitis Associated With Generalized Pustular Psoriasis: A Case Report

Yamagishi A; Yamagishi A; Kaiho T; Yotsukura J; Ikeda JI; Baba T
Cureus 2025; 17: e86646


Adalimumab is a widely used tumor necrosis factor (TNF) inhibitor that is rarely associated with ophthalmic adverse events. Herein, we report a case of multiple bilateral chalazia that developed after adalimumab therapy. A 32-year-old woman was treated with adalimumab for uveitis associated with generalized pustular psoriasis, with coexisting psoriatic arthritis. She initially experienced systemic and ocular symptom improvement after starting adalimumab; however, five months later, bilateral chalazia resistant to conservative management developed, requiring surgical intervention. Excisional surgery was performed, and a histopathological examination revealed granulomatous inflammation with epithelioid cells, multinucleated giant cells, plasma cells, and lymphocytes consistent with chalazia. Persistent blepharitis and residual chalazia were observed postoperatively. A subsequent relapse of uveitis, skin lesions, and joint symptoms indicated secondary failure of adalimumab; therefore, treatment was switched to certolizumab pegol. Thereafter, both systemic and ocular symptoms markedly improved. Because of the unusual size, bilaterality, multiplicity, and clinical course of the disease, immune imbalance induced by adalimumab may have contributed to chalazia development.

Department of Ophthalmology and Visual Science, Chiba University Graduate School of Medicine, Chiba, JPN.

Full article

Classification:

15 Miscellaneous



Issue 25-3

Change Issue


advertisement

WGA Rescources